MAUDE Adverse Event Report: MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, STRAP KIT, FLUID DELIVERY LINE

MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, STRAP KIT, FLUID DELIVERY LINE
Model Number 73490
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the strap kit for the fluid delivery line was damaged.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The reported issue was confirmed, however the root cause was not able to be isolated.A potential root cause could be due to repeated force exposure causing the strap to be damaged.Visual inspection noted the fluid delivery line strap was damaged upon return- confirmed.Photos attached were review confirming reported issue.No repairs were made.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use the arctic sun¿ temperature management system is a thermal regulating system, indicated for monitoring and controlling patient temperature in adult and pediatric patients of all ages.Warnings and cautions warnings do not use the arctic sun¿ temperature management system in the presence of flammable agents because an explosion and/or fire may result.Do not use high frequency surgical instruments or endocardial catheters while the arctic sun¿ temperature management system is in use.There is a risk of electrical shock and hazardous moving parts.There are no user serviceable parts inside.Do not remove covers.Refer servicing to qualified personnel.Power cord has a hospital grade plug.Grounding reliability can only be achieved when connected to an equivalent receptacle marked ¿hospital use¿ or ¿hospital grade¿.When using the arctic sun¿ temperature management system, note that all other thermal conductive systems, such as water blankets and water gels, in use while warming or cooling with the arctic sun¿ temperature management system may actually alter or interfere with patient temperature control.Do not place arcticgel¿ pads over transdermal medication patches as warming can increase drug delivery, resulting in possible harm to the patient.The arctic sun¿ temperature management system is not intended for use in the operating room environment.Medivance supplies temperature simulators (fixed value resistors) for testing, training and demonstration purposes.Never use this device, or other method, to circumvent the normal patient temperature feedback control when the system is connected to the patient.Doing so exposes the patient to the hazards associated with severe hypo- or hyper-thermia.Cautions this product is to be used by or under the supervision of trained, qualified medical personnel.Federal law (usa) restricts this device to sale, by or on the order of a physician.Use only sterile water.The use of other fluids will damage the arctic sun¿ temperature management system.When moving the arctic sun¿ temperature management system always use the handle to lift the controller over an obstacle to avoid over balancing.The patient¿s bed surface should be located between 30 and 60 inches (75 cm and 150 cm) above the floor to ensure proper flow and minimize risk of leaks.The clinician is responsible to determine the appropriateness of custom parameters.When the system is powered off, all changes to parameters will revert to the default unless the new settings have been saved as new defaults in the advanced setup screen.For small patients (=30 kg) it is recommended to use the following settings: water temperature high limit =40°c (104°f); water temperature low limit =10°c (50°f); control strategy = 2.It is recommended to use the patient temperature high and patient temperature low alert settings.Manual control is not recommended for patient temperature management.The operator is advised to use the automatic therapy modes (e.G.Control, patient, cooling, rewarming) for automatic patient temperature monitoring and control.The arctic sun¿ temperature management system will monitor and control patient core temperature based on the temperature probe attached to the system.The clinician is responsible for correctly placing the temperature probe and verifying the accuracy and placement of the patient probe at the start of the procedure.Medivance recommends measuring patient temperature from a second site to verify patient temperature.Medivance recommends the use of a second patient temperature probe connected to the arctic sun¿ temperature management system temperature 2 input as it provides continuous monitoring and safety alarm features.Alternatively, patient temperature may be verified periodically with independent instrumentation.The displayed temperature graph is for general information purposes only and is not intended to replace standard medical record documentation for use in therapy decisions.Patient temperature will not be controlled and alarms are not enabled in stop mode.Patient temperature may increase or decrease with the arctic sun¿ temperature management system in stop mode.Carefully observe the system for air leaks before and during use.If the pads fail to prime or a significant continuous air leak is observed in the pad return line, check connections.If needed, replace the leaking pad.Leakage may result in lower flow rates and potentially decrease the performance of the system.The arctic sun¿ temperature management system is for use only with the arcticgel¿ pads.The arcticgel¿ pads are only for use with the arctic sun¿ temperature management systems.The arcticgel¿ pads are non-sterile for single patient use.Do not reprocess or sterilize.If used in a sterile environment, pads should be placed according to the physician¿s request, either prior to the sterile preparation or sterile draping.Arcticgel¿ pads should not be placed on a sterile field.Use pads immediately after opening.Do not store pads once the kit has been opened.Do not place arcticgel¿ pads on skin that has signs of ulceration, burns, hives, or rash.While there are no known allergies to hydrogel materials, caution should be exercised with any patient who has a history of skin allergies or sensitivities.Do not allow circulating water to contaminate the sterile field when patient lines are disconnected.The water content of the hydrogel affects the pad¿s adhesion to the skin and conductivity, and therefore, the efficiency of controlling patient temperature.Periodically check that pads remain moist and adherent.Replace pads when the hydrogel no longer uniformly adheres to the skin.Replacing pads at least every 5 days is recommended.Do not puncture the arcticgel¿ pads with sharp objects.Punctures will result in air entering the fluid pathway and may reduce performance.If accessible, examine the patient¿s skin under the arcticgel¿ pads often, especially those at higher risk of skin injury.Skin injury may occur as a cumulative result of pressure, time and temperature.Possible skin injuries include bruising, tearing, skin ulcerations, blistering, and necrosis.Do not place bean bag or other firm positioning devices under the arcticgel¿ pads.Do not place positioning devices under the pad manifolds or patient lines.The rate of temperature change and potentially the final achievable patient temperature is affected by many factors.Treatment application, monitoring and results are the responsibility of the attending physician.If the patient does not reach target temperature in a reasonable time or the patient is not able to be maintained at the target temperature, the skin may be exposed to low or high water temperatures for an extended period of time which may increase the risk for skin injury.Ensure that pad sizing/coverage and custom parameter settings are correct for the patient and treatment goals, refer to the arcticgel¿ pad instructions for use for the appropriate flow rate.For patient cooling, ensure environmental factors such as excessively hot rooms, heat lamps, and heated nebulizers are eliminated and patient shivering is controlled.Otherwise, consider increasing minimum water temperature, modifying target temperature to an attainable setting or discontinuing treatment.For patient warming, consider decreasing maximum water temperature, modifying target temperature to an attainable setting or discontinuing treatment.Due to underlying medical or physiological conditions, some patients are more susceptible to skin damage from pressure and heat or cold.Patients at risk include those with poor tissue perfusion or poor skin integrity due to diabetes, peripheral vascular disease, poor nutritional status, steroid use or high dose vasopressor therapy.If warranted, use pressure relieving or pressure reducing devices under the patient to protect from skin injury.Do not allow urine, antibacterial solutions or other agents to pool underneath the arcticgel¿ pads.Urine and antibacterial agents can absorb into the pad hydrogel and cause chemical injury and loss of pad adhesion.Replace pads immediately if these fluids come into contact with the hydrogel.Do not place arcticgel¿ pads over an electrosurgical grounding pad.The combination of heat sources may result in skin burns.If needed, place defibrillation pads between the arcticgel¿ pads and the patient¿s skin.Carefully remove arcticgel¿ pads from the patient¿s skin at the completion of use.Discard used arcticgel¿ pads in accordance with hospital procedures for medical waste.The usb data port is to be used only with a standalone usb flash drive.Do not connect to another mains powered device during patient treatment." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the strap kit for the fluid delivery line was damaged.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, STRAP KIT, FLUID DELIVERY LINE
Common Device Name
FLUID DELIVERY LINE
Manufacturer (Section D)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer (Section G)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16077939
Report Number1018233-2022-10038
Device Sequence Number6263188
Product Code DWJ
UDI-Device Identifier00801741080289
UDI-Public(01)00801741080289
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73490
Device Catalogue Number734-90
Device Lot NumberDYFWZZ007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown